MAUDE Adverse Event Report: PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER

PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the investigation, it was determined that the terminal displacement is likely caused by the customer providing undue force onto the battery terminals.In addition, the potential exists for the battery contact to lose traction with the compartment causing less force to dislodge however improper removal of batteries will still force the dislodge.Several key factors point to this decision: the battery terminals would have to have been properly seated at the time of manufacturing because the analyzer would not power on and would consequently be unable to be calibrated and released.Upon visual inspection of the battery compartment, extensive plastic case damage as well as pen markings present throughout the battery compartment are indicative of improper/forceful removal of the batteries with a foreign object.This damage occurred post-distribution, as there are no manufacturing steps that would cause this type of damage.The customer allegation of overheating was not observed upon investigation of the returned analyzer.No evidence of battery "melting" was observed.Numerous battery compartment improvements have already been implemented prior to these allegations from the field.Process improvements and part specifications have enhanced seating and hold capacity of the battery contacts.Additionally, a new battery compartment design (approved by the fda per k193406) eliminates the potential for overheating by removing the point of contact that an unseated terminal would reach.
 
Event or Problem Description
The customer reported that the batteries in their cardiochek plus analyzer "got very hot and melted".There were no allegations of patient/user harm.There were no allegations of incorrect results.

Brand Name
CARDIOCHEK PLUS ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN
Manufacturer (Section G)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN
Manufacturer Contact
brandon unruh
4600 anson blvd
whitestown, IN 
3178705610
MDR Report Key19536414
Report Number1836135-2024-00020
Device Sequence Number20896051
Product Code CGA
UDI-Device Identifier00381932702010
UDI-Public(01)00381932702010(8012)1.11
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown